Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 4, NWS Springfield, MO

March 8, 2016Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 8, 2016, 9:49 AM CST for Shannon County, Missouri. It took effect at Mar 9, 2016, 8:00 PM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 9:49 AM CST (15:49 UTC)
In effect from
Mar 9, 2016, 8:00 PM CST
Expired
Mar 10, 2016, 11:08 PM CST
In force
27 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 5.42 ft at Mar 11, 2016, 6:00 AM CST.

actionminormoderate51003/0803/0903/1003/1103/12
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

615 
WGUS43 KSGF 081549
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CST TUE MAR 8 2016


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.
  James River at Galena affecting Stone County.


.This warning is based on future forecast precipitation amounts of 
three to five inches during the next 48 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC203-090349-
/O.NEW.KSGF.FL.W.0004.160310T0200Z-160311T0508Z/
/ALYM7.1.ER.160310T0200Z.160310T1200Z.160310T2308Z.NO/
949 AM CST TUE MAR 8 2016

 The National Weather Service in Springfield has issued a 


...For the Jacks Fork at Alley Spring...
* At  9:30 AM Tuesday The stage was 3.2 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  evening and continue to rise to near 11.5 feet by Thursday morning.
  The river will fall below flood stage by Thursday afternoon.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.  
  Water inundates the entire picnic area one quarter mile downstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Alley Spring      9   3.2 Tue 09 AM   4.3  11.5   5.2


&&

LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       

$$

MOC209-090349-
/O.NEW.KSGF.FL.W.0005.160310T2100Z-160312T0320Z/
/GLNM7.1.ER.160310T2100Z.160311T0000Z.160311T0320Z.NO/
949 AM CST TUE MAR 8 2016

 The National Weather Service in Springfield has issued a 

...For the James River at Galena...
* At  9:15 AM Tuesday The stage was 4.4 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by Thursday 
  afternoon and continue to rise to near 15.5 feet by Thursday 
  evening. The river will fall below flood stage by Thursday before 
  midnight.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River. (936 FT 
  MSL)

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

James River Basin
  Galena           15   4.4 Tue 09 AM   4.6  11.2  12.4

&&

LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
 

$$
3 follow-up statements
373 
WGUS83 KSGF 090314
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CST TUE MAR 8 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 
  Jacks Fork at Alley Spring affecting Shannon County 
   
.Heavy rainfall through midweek will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-091814-
/O.CON.KSGF.FL.W.0004.160310T0200Z-160311T0508Z/
/ALYM7.1.ER.160310T0200Z.160310T1200Z.160310T2308Z.NO/
914 PM CST TUE MAR 8 2016

...For the The Jacks Fork at Alley Spring...
 * At  8:30 PM Tuesday The stage was 3.2 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 11.5 feet by Thursday morning.  The river will fall
  below flood stage by Thursday afternoon.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.  
  Water inundates the entire picnic area one quarter mile downstream 
  from the gage site.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Jacks Fork River Basin
  Alley Spring      9   3.2 Tue 08 PM  11.5   5.2   3.7

&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 
$$

MOC161-091814-
/O.EXT.KSGF.FL.W.0003.160310T2155Z-160314T0723Z/
/JRMM7.1.ER.160310T2155Z.160312T0000Z.160313T0723Z.NO/
914 PM CST TUE MAR 8 2016

...For the Gasconade River at Jerome...
* At  8:45 PM Tuesday The stage was 2.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Thursday afternoon and 
  continue to rise to near 20.3 feet by Friday evening.  The river 
  will fall below flood stage by early Sunday morning.
* Impact...At 20.5 feet...Flood waters begin to impact the steel 
  residential fence line at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Gasconade River Basin
  Jerome           15   2.5 Tue 09 PM  10.9  18.8  19.6


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

$$

Frye
025 
WGUS83 KSGF 091757
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 AM CST WED MAR 9 2016



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 
   
.Rainfall occurring during the next 24 to 48 hours may cause river levels to 
rise above flood stage. Expected crest information is included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-100857-
/O.EXT.KSGF.FL.W.0004.160310T1340Z-160312T0621Z/
/ALYM7.1.ER.160310T1340Z.160311T0600Z.160312T0021Z.NO/
1157 AM CST WED MAR 9 2016

...For the Jacks Fork at Alley Spring...
* At 11:30 AM Wednesday The stage was 3.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 11.5 feet by early Friday morning.  The river will 
  fall below flood stage by Friday evening.
* Impact...At 12.0 feet...water inundates the entire picnic area one 
  quarter mile downstream from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Jacks Fork River Basin
  Alley Spring      9   3.4 Wed 11 AM   8.5  11.3   5.9


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$
445 
WGUS83 KSGF 100319
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CST WED MAR 9 2016

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-100349-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-160312T0621Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 PM CST WED MAR 9 2016

The Flood Warning has been cancelled for  The Jacks Fork at Alley 
Spring.
* At  8:30 PM Wednesday The stage was 3.9 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will crest below flood stage at 5.0 feet 
  tomorrow evening.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Jacks Fork River Basin
  Alley Spring      9   3.9 Wed 08 PM   4.4   4.8   3.5


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:06 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 8, 5:06 AM CST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
506 AM CST TUE MAR 8 2016

...12z Aviation Forecast Update...

.SHORT TERM...(Today and tonight)
Issued at 311 AM CST Tue Mar 8 2016

The first of what will be several waves of rain to affect the
region the rest of this week is working into the Missouri Ozarks
at this hour. This activity is light, running into dry and
running out of forcing. As a result, a general decrease in light
rain coverage is expected as we head into rush hour. Current
temperatures range from the mid 50s to low 60s and little change
is expected for the next few hours.

Isolated to scattered showers will remain possible during the
daylight hours of this morning, but hires mesoscale models
indicate that most locations may end up being dry. That will
change this afternoon, however, as the next wave of rain will
spread in from the southwest. Showers and storms will be
plentiful for the late afternoon rush hour with highs in the 60s.

Periods of showers and storms will continue tonight, ending across
western portions of the area during the overnight hours.

.LONG TERM...(Wednesday through Monday)
Issued at 311 AM CST Tue Mar 8 2016

The 00z suite of model output offers little change to the going
forecast. The large scale pattern is set up to maintain a good
fetch of moisture into the region with several waves passing
moving through the flow aloft in periodic fashion. Large scale
training of convective complexes will eventually moisten our dry
antecedent conditions and eventually lead to a risk of flooding.
The highest rainfall totals are still focused on the southeastern
half of the area, with 4 to 7 inches possible. 2 to 4 inches of
rainfall looks to be more common for the northwestern half of the
area. There continue to be minor fluctuations with where the
heaviest band of rain sets up, but recent trends have definitely
honed in on south central Missouri for the highest totals.

This rainfall will occur over a period several days, beginning
today and persisting in periodic fashion into this weekend as the
main upper level low finally lifts through the area. At this time,
given our dry antecedent conditions and the more substantial
rainfall not expected until Wed/Thu, will hold off on issuing a
flood watch. Currently expectations are for more of an areal flood
risk, though flash flooding of our more prone areas (low water
crossings) may eventually become a concern.

As alluded to above, the main upper low will (finally) exit to the
northeast late this weekend. This will set up a drier start to
next week. Temperature wise, conditions will remain quite mild for
this time of year. Highs in the 60s will be common with lows in
the 40s/50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 459 AM CST Tue Mar 8 2016

Mostly VFR conditions expected this morning through the afternoon for
JLN and SGF with the exception of BBG having some MVFR ceilings
and visibilities. Have included a brief tempo group this morning
for some showers affecting BBG. Conditions will gradually go to
MVFR later this evening for all TAF sites with some low potential
for IFR conditions tonight. Confidence is not that great at this
time to put IFR in TAFs...but will keep it on the low end of MVFR.
Rain will become likely by this evening with some embedded thunder
possible for all TAF sites. Southerly winds will be gusty again
today up to 20 to 25 knots possible.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Griffin
Hazardous weather outlook, Mar 8, 4:10 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CST TUE MAR 8 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
410 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION THIS
  AFTERNOON. A ROUND OF SHOWERS AND STORMS IS EXPECTED TO MOVE
  THROUGH THE AREA THIS AFTERNOON...WITH ADDITIONAL ACTIVITY
  POSSIBLE TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING IS THE
  MAIN RISK WITH THIS ACTIVITY. NO SEVERE STORMS ARE EXPECTED AT
  THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF RAINFALL THIS WEEK WILL RESULT IN STORM TOTAL
  RAINFALL AMOUNTS RANGING FROM TWO TO SEVEN INCHES OVER EXTREME
  SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. THIS RAIN WILL
  EVENTUALLY LEAD TO FLOODING OF SMALL CREEKS...STREAMS...AND
  RIVERS. THE HEAVIEST AMOUNTS OF RAIN ARE EXPECTED WEDNESDAY AND
  THURSDAY...WITH THE HIGHEST AMOUNTS OF RAINFALL EXPECTED TO
  OCCUR OVER SOUTHERN MISSOURI.

  THOSE WITH INTERESTS ALONG AREA RIVERS AND LAKES SHOULD CLOSELY
  MONITOR THE LATEST WEATHER INFORMATION THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:38 AM CSTRiver Flood WarningSGFPulaski4 days
Mar 8, 8:38 AM CSTRiver Flood WarningSGFPhelps5 days
Mar 8, 9:49 AM CSTRiver Flood WarningSGFStone3 days
Mar 8, 10:48 AM CSTFlash Flood WatchSGFBarry, Camden, Christian, Dallas, Dent, Douglas and 15 more38 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.